MAUDE Adverse Event Report: MPRI INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

MPRI INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 3889-28
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient was having surgery to go from the advanced evaluation (stage 1) to the stage 2 implantation of battery to the implanted lead.While the physician was sliding the boot away from the lead extension it was noticed that the insulation was pulled back away from the proximal end of the lead where it connects to contacts on the lead's proximal end.The bare wire was exposed, and the insulation would not retract back over the exposed wires.The physician opted to change the lead by explanting the lead used for the advanced evaluation (stage 1) and implanting a new lead, connecting the new lead to an implantable neurostimulator (ins) completing the full implant.The patient had a good therapy result post op with stimulation felt in the vaginal area.Surgical intervention was performed and lead was explanted completely.The lead will be returned.No diagnostics performed because there was nothing to be done.The issue reported was resolve at the time of this report.The patient indicators for use are for urinary dysfunction/sacral nerve stim and gastrointestinal/ pelvic floor.No further complications were reported/anticipated.
 
Additional Manufacturer Narrative
Analysis results were not available at the time of this report.A follow-up report will be sent when analysis is completed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The reported that the cause of the lead being pulled away was unknown.The rep restated that the insulation pulled away from the lead.It was noticed as the surgeon retracted the boot from the lead extension.Product was returned.
 
Additional Manufacturer Narrative
Analysis of the lead lot number va1l3my revealed that the butt joint of the outer insulation was separated at the proximal end of the lead.Electrical testing of the lead determined continuity was complete and no electrical shorts were identified between the circuits.F information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
INTERSTIM
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
MDR Report Key7079152
Report Number2649622-2017-12886
Device Sequence Number1297891
Product Code EZW
UDI-Device Identifier00643169887923
UDI-Public00643169887923
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2021
Device Model Number3889-28
Device Catalogue Number3889-28
Device Lot NumberVA1L3MY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2017
Supplement Date Received by Manufacturer12/07/2017
12/18/2017
01/10/2018
Initial Report FDA Received Date12/04/2017
Supplement Report FDA Received Date12/08/2017
12/18/2017
01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight91